Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Oct 26, 2021, 9:17 PM CDT for Stonewall County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2021, 9:17 PM CDT (02:17 UTC)
- Expired
- Oct 26, 2021, 9:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.50 in
- Wind
- 55
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 126 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4696 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WWUS84 KLUB 270217
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
917 PM CDT Tue Oct 26 2021
TXZ038-043-044-270245-
Kent TX-King TX-Stonewall TX-
917 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of southeastern Kent,
southeastern King and Stonewall Counties through 945 PM CDT...
At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Benjamin to 6 miles south of
Clairemont. Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aspermont, Jayton, Peacock and Swenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Texas.
&&
LAT...LON 3300 10038 3302 10090 3376 10000 3331 9999
TIME...MOT...LOC 0217Z 263DEG 15KT 3359 9999 3307 10072
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Oct 26, 6:49 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 26, 6:49 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 649 PM CDT Tue Oct 26 2021 .AVIATION... A strong, dynamic storm system crossing the Great Plains the next 24 hours to bring mainly wind to the terminals through that period. Initial convective initiation missed KCDS to the north. The next round is expected to occur to the south of KCDS and well to the east of KLBB and KPVW. KCDS will not be completely out of the woods, but confidence is too low to insert mention at this time. As stated above, wind will be the main issue with around 20g30 kts expected through the TAF period, initially from the SSW to WSW veering around to NNW with the passage of a strong cold front near sunrise Wednesday. && .PREV DISCUSSION... /issued 220 PM CDT Tue Oct 26 2021/ SHORT TERM... A strong storm system transiting across the CONUS within an amplified upper flow regime will result in a stretch of active weather for the region through the short term period. A potent upper level trough is analyzed on water vapor imagery digging through the Four Corners region. Resulting surface lee cyclogenesis is underway in eastern Colorado and will continue through this afternoon as the upper trough moves eastward. Persistent southerly surface flow overnight allowed a plume of rich low level moisture to advect into the region, with dewpoints across the eastern Rolling Plains maxing out in the mid/upper 60s and upper 50s elsewhere earlier this morning. This widespread low level moisture has proven to be short- lived as a sharpening dryline was observed stretching roughly along a line from Tulia to Lubbock to O'Donnell as of 19z, dewpoints have quickly fallen into the 20s near the TX/NM border, and this dryline still appears poised to continue mixing eastward through the evening hours. Behind the dryline, deep mixing and a tightening surface pressure gradient have resulted in increased southwesterly winds, with highest values observed on the Caprock. A Wind Advisory is in effect until 7 pm for these areas. As the CO surface low pulls eastward tonight, a cold front will push through the region, turning surface winds to northwesterly and ushering cooler air into the area by daybreak Wednesday. The two main areas of concern with the short term forecast revolve around the potential for severe weather across the eastern Rolling Plains this evening as well as fire weather concerns across most of the CWA through Wednesday. Stout capping and warm 700mb temperatures will prevent convective initiation through much of this afternoon as the dryline mixes eastward across the Rolling Plains. With this general lack of thermal instability and dry southwesterly surface flow on the Caprock, will maintain a dry forecast for most of the CWA this afternoon and tonight. The potential for severe weather (and precipitation in general) will be limited to the eastern Rolling Plains and the southeastern TX Panhandle late this evening coincident with the eventual eastward extent of the dryline and the timing of the arrival of the best upper level support for ascent. Hi-res guidance has been very consistent in developing convection between 01-03z along the southeastern edge of our CWA, and SPC has placed the southeastern Rolling Plains in a Slight Risk zone. Given effective bulk shear values in excess of 40kt and MUCAPE >2000 J/kg, a severe hail and damaging wind threat will be present in this area, mainly if a few isolated cells establish in a brief window before convective mode becomes linear. Nevertheless, the threat for severe weather will quickly come to an end late this evening as the cold front begins to overtake the dryline and push remaining convection east of the area. SChc PoPs tonight were therefore limited to the far eastern Rolling Plains, with a dry forecast prevailing across the CWA on Wednesday. The other main concern for this forecast period is the expected continuation of windy conditions in addition to elevated fire weather concerns. Winds will weaken slightly tonight before picking up again on Wednesday in the wake of the cold frontal passage. It does appear that Wind Advisory criteria may be met across a wider area Wednesday, and this combined with continued dry conditions will result in another period of near-critical fire weather conditions over much of the CWA. Subsidence on the back side of the upper trough will result in sunny skies with gusty northwesterly winds and cooler temperatures across the area. /DWK LONG TERM... Strong mid/upper NW flow in the wake of the upper low will keep windy/breezy conditions across the region into Thursday with stronger winds across the SE Panhandle into the Rolling Plains in vicinity of tighter pressure gradient. Winds will increase to 20-25 mph in these areas. With dry air and lighter winds, a couple of rather cool mornings both Thursday and Friday (30s/40s). Shortwave ridging will allow the beginning of a warmup into Friday and Saturday with sun and afternoon temps in the 70s and 80s respectively. Late in the weekend...another front looks to move into West Texas as surface high pressure builds over the northern Rockies south into the northern and central Plains, in the wake of broad upper trough sinking southward across the the Canadian border into the northern Plains states. This will likely be the beginning of a series of cold fronts which will affect the area from Sunday into Tuesday of next week. A more significant front could be in the offing by Monday or Tuesday, and both the GFS and ECMWF show some of the coolest air of the season and some light post frontal clouds and/or precipitation early to mid week. Certainly too early for specifics but it does bear watching for some significant fall like changes next week. James FIRE WEATHER... Near-critical fire weather conditions will continue through this evening for areas on the Caprock, where a Fire Danger Statement and Wind Advisory are both in effect until 7 pm CDT. Southwesterly winds will remain elevated through the evening hours, exceeding 20 kts across most of the Caprock before diminishing slightly after dark. Minimum RH values in the high teens are expected this afternoon with modest recovery overnight. Winds will shift to northwesterly tonight as a dry cold front passes through the region. This will result in high temperatures near normal climatological values on Wednesday. Despite cooler conditions, near-critical fire weather conditions are forecast to develop across the entire area as minimum RH values fall into the teens during the afternoon with sustained northwesterly winds possibly exceeding 25 kts. Elevated fire weather conditions are expected on Thursday as well, mainly across the southeastern Texas Panhandle and the Rolling Plains where northwesterly winds will be most persistent. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ021-022-027>029- 033>035-039>041. && 07/99/99
Hazardous weather outlook, Oct 26, 6:54 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 654 PM CDT Tue Oct 26 2021 TXZ021>044-270900- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 654 PM CDT Tue Oct 26 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Thunderstorms, some possibly severe, may develop across the eastern Rolling Plains and extreme southeastern Texas Panhandle late this afternoon and evening as a cold front moves through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy conditions will redevelop during the day Wednesday, with winds out of the north-northwest at 25-35 mph with gusts up to 50 mph at times. A wind advisory may be needed, especially across the extreme southcentral and southeastern Texas Panhandle. These winds may lead to patchy blowing dust and elevated to near critical fire weather conditions across the entire area. Elevated fire weather conditions will remain possible Thursday across portions of the extreme southern Texas Panhandle, eastern South Plains, and Rolling Plains. Beyond Thursday, the probability for widespread hazardous weather is low.
In the hours before
Special weather statement, Oct 26, 7:01 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Lubbock TX
701 PM CDT Tue Oct 26 2021
TXZ042-043-270030-
Kent TX-Garza TX-
701 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of southwestern Kent
and southeastern Garza Counties through 730 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Alan Henry, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Alan Henry and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3303 10121 3330 10084 3308 10066 3296 10091
3297 10105 3296 10116
TIME...MOT...LOC 0001Z 234DEG 28KT 3301 10108
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
07Special weather statement, Oct 26, 7:31 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lubbock TX
731 PM CDT Tue Oct 26 2021
TXZ043-270100-
Kent TX-
731 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of central Kent County
through 800 PM CDT...
At 731 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Clairemont, or 12 miles northeast of Lake Alan Henry,
moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jayton, Girard and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Texas.
&&
LAT...LON 3316 10103 3340 10081 3340 10057 3335 10052
3326 10052 3303 10088
TIME...MOT...LOC 0031Z 226DEG 33KT 3315 10089
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
07Local storm report, Oct 26, 8:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
814 PM CDT TUE OCT 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 35 E POST 33.19N 100.78W
10/26/2021 M1.50 INCH KENT TX STORM CHASER
PICTURE OF HAIL COMPARED TO A RULER POSTED ON
TWITTER...TIME ESTIMATED BY RADAR...
&&
EVENT NUMBER LUB2100484
GLKLocal storm report, Oct 26, 8:16 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
816 PM CDT TUE OCT 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 10 WSW GUTHRIE 33.57N 100.48W
10/26/2021 M60 MPH KING TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100485
GLKLocal storm report, Oct 26, 8:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
854 PM CDT TUE OCT 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST 2 SSE HACKBERRY 33.90N 100.13W
10/26/2021 M96 MPH COTTLE TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100486
GLKSpecial weather statement, Oct 26, 9:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
917 PM CDT Tue Oct 26 2021
TXZ038-043-044-270245-
Kent TX-King TX-Stonewall TX-
917 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of southeastern Kent,
southeastern King and Stonewall Counties through 945 PM CDT...
At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Benjamin to 6 miles south of
Clairemont. Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aspermont, Jayton, Peacock and Swenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Texas.
&&
LAT...LON 3300 10038 3302 10090 3376 10000 3331 9999
TIME...MOT...LOC 0217Z 263DEG 15KT 3359 9999 3307 10072
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
07The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:01 PM CDT | Special Weather Statement | LUB | Kent | 29 min |
| Oct 26, 7:31 PM CDT | Special Weather Statement | LUB | Kent | 29 min |
| Oct 26, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 34 min |
| Oct 26, 7:53 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 37 min |
| Oct 26, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 56 min |
| Oct 26, 9:45 PM CDT | Special Weather Statement | LUB | King | 30 min |
| Oct 27, 3:40 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Crosby, Floyd, Hale and 4 more | 14 hr |
| Oct 27, 4:17 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 14 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.